Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Skin breaking out after VSG!?



Recommended Posts

Hey fellow VSGers!!! I got sleeved on April 12, 2017 and before surgery I had very good skin. I Didn't have to wear makeup or anything. Now, I am experiencing small bumps all over my face and everyday I wake up with more. It looks like a rash and I tried doing face washes and face masks but nothing works! I don't think it's anything I'm eating because I'm still on soft foods and have been for the past few weeks. I'm feeling very frustrated and upset at this point because I have never experienced this. Have any of you experienced this? What should I do? HELP ME PLEASE!!!! I'm desperate over here :-(

Share this post


Link to post
Share on other sites

I would check with your doctor. When I have allergic reactions it can look like that. You may be reacting badly to something you are eating or a medication/supplement.

Sent from my XT1585 using BariatricPal mobile app

Share this post


Link to post
Share on other sites

My doctor said that the body can change after surgery in relation to allergies. I had a horrible reaction to Tramadol after surgery when I was fine with it before. If you can pinpoint the problem you might find the solution. Or sometimes taking a simple over the counter allergy med like Zyrtec can help. Definitely talk to your doctor about it if it doesn't improve.


Share this post


Link to post
Share on other sites

Thank you all for your replies!! I'm going to keep an eye on it and if it gets worse or stays the same, I will be contacting my doctor!!


Share this post


Link to post
Share on other sites

Wow- you poor bugga. I say all of the above comments are good. As your waiting to see your doc try the elimination thing. Other than above comments - are you using a different moisteriser or changed any product? Um um um... Maybe medication or because you body has gone through a major change- could have affected hormones? Hahahaha I sound stupid now hahaha
Get to your doctor buddy

Sent from my SM-G925I using BariatricPal mobile app

Share this post


Link to post
Share on other sites

A couple things -- could be related to hormones (which I'm sure you know can go nuts with rapid weight loss after surgery).

I developed a rash 5 days post op that is still around (I was sleeved 4/18), and I am not taking anything I hadn't taken previously. I think this surgery messes with our body more than we initially think!

So it could be a combination of things. One person I spoke with even suggested it could be the metals in the Multivitamins that we can develop a sensitivity to.

Share this post


Link to post
Share on other sites

Wow- you poor bugga. I say all of the above comments are good. As your waiting to see your doc try the elimination thing. Other than above comments - are you using a different moisteriser or changed any product? Um um um... Maybe medication or because you body has gone through a major change- could have affected hormones? Hahahaha I sound stupid now hahaha
Get to your doctor buddy

Sent from my SM-G925I using BariatricPal mobile app



Thanks for your reply! No nothing new and still using my same old moisturizer! I definitely believe it's the hormones cuz after surgery the body is all out of whack!! I just want my old skin back [emoji24]


Share this post


Link to post
Share on other sites

A couple things -- could be related to hormones (which I'm sure you know can go nuts with rapid weight loss after surgery).
I developed a rash 5 days post op that is still around (I was sleeved 4/18), and I am not taking anything I hadn't taken previously. I think this surgery messes with our body more than we initially think!
So it could be a combination of things. One person I spoke with even suggested it could be the metals in the multivitamins that we can develop a sensitivity to.

Thanks for your reply!! I'm definitely thinking it's my hormones! A friend who did her sleeve surgery as well said that the body is confused and is trying to get back to normal and that is what caused the breakout! Did u do anything to help your skin during that time? And it's interesting to think that maybe it could be the metals in the Vitamins. I've never heard of that before.... But wth my case, I don't think it's that because I've been taking the same Multivitamin since before surgery :-/


Share this post


Link to post
Share on other sites

Remember that your body is changed and going to keep changing I had the same experience as you and everything went back to normal it just take time

Sent from my SM-N920T using BariatricPal mobile app



Thanks for your reply!! I totally agree with you! Did u do anything to help it move along? Or you just waited it out? Thanks!!


Share this post


Link to post
Share on other sites

I've heard of some patients doing short term estrogen patch therapy after WLS to get their hormones back on track. You might want to consult with your gynecologist about what you're experiencing. Good luck!

Share this post


Link to post
Share on other sites

8 minutes ago, CJ1107 said:


Thanks for your reply!! I'm definitely thinking it's my hormones! A friend who did her sleeve surgery as well said that the body is confused and is trying to get back to normal and that is what caused the breakout! Did u do anything to help your skin during that time? And it's interesting to think that maybe it could be the metals in the Vitamins. I've never heard of that before.... But wth my case, I don't think it's that because I've been taking the same multivitamin since before surgery :-/

Just benadryl. Lots and lots of benadryl! Zyrtec during the day. It's itchy like crazy!

Share this post


Link to post
Share on other sites

I to had some breakouts. Went to the dermatologist and was given some cream. It worked pretty well. I do get a little more pimples than normal and my skin is a bit dryer than normal even getting 1.5 or more liters (6 glasses) in per day which is more than I had previously had before surgery. Working on increasing the Fluid intake.

Weird but exercise has helped a bit. Not sure if the sweat has something to do with it. I'll stick with the toxins leaving my body. The dryness and bumps are improving each week that passes so talk to the doc and give it some time.

Juat my own personal opinion.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×